MAUDE Adverse Event Report: CORPORATION STERIS CANADA AMSCO; AMSCO 5052 WASHER/DISINFECTOR

CORPORATION STERIS CANADA AMSCO; AMSCO 5052 WASHER/DISINFECTOR
Model Number 5052
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 01/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A steris service technician arrived on-site to inspect the unit and found that the unit was operating properly.Additionally, the technician confirmed that the unit had alarmed "unload door obstruction" at the time of the event.The operator manual states, "personal injury and/or equipment damage hazard: "if an obstruction is present in the wash chamber door, door safety bar will detect obstruction, and door will automatically stop from closing.Wait until door is fully open before removing obstruction," and "if an obstruction occurs and the chamber door is not fully open, press emergency stop push button prior to removing obstruction." additionally, during the technician's inspection, it was found that the unit had displayed "door safety test required" prior to the reported event.User facility personnel did not perform the door safety test and continued to utilize the unit.The unit is not under steris service agreement for preventive maintenance; the user facility is responsible for all for maintenance activities.A steris account manager completed in-service training on the proper use and operation of the amsco 5052 washer/disinfector, specifically on the importance of following safety operating procedures.The unit was returned to service, and no additional issues have been reported.
 
Event or Problem Description
The user facility reported that an employee was attempting to clear an obstructed rack from the door of their amsco 5052 washer/disinfector, when the door came down and contacted an employee's hand.The employee received stitches as a result.
 
Additional Manufacturer Narrative
It has been reported that the employee subject of the event did require surgery on their hand that was injured.No further details have been provided.No additional issues have been reported.

Brand Name
AMSCO
Common Device Name
AMSCO 5052 WASHER/DISINFECTOR
Manufacturer (Section D)
CORPORATION STERIS CANADA
490 boulevard armand-paris
quebec, G1C 8 A3
CA  G1C 8A3
Manufacturer (Section G)
CORPORATION STERIS CANADA
490 boulevard armand-paris
quebec, G1C 8 A3
CA   G1C 8A3
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key21285343
Report Number9680353-2025-00004
Device Sequence Number12752961
Product Code MEC
UDI-Device Identifier00724995192969
UDI-Public(01)00724995192969(11)210615
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5052
Device Catalogue NumberFH14043
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/31/2025
Supplement Report FDA Received Date05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown